Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 28, 2011, 12:25 AM CST for 6 counties in Illinois. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 12:25 AM CST (06:25 UTC)
- Expired
- Feb 28, 2011, 1:09 AM CST
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coles County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 12:33 AM CST | TSTM WND DMG | 3 Sw Altamont, IL | POWER POLES BENT OVER AND DAMAGE TO A POLE BARN |
| Feb 28, 12:35 AM CST | TSTM WND DMG | Altamont, IL | POWER POLES BENT OVER AND TREE LIMBS DOWN |
| Feb 28, 12:48 AM CST | TSTM WND GST 50 | Effingham, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 11:46 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
584
WUUS53 KILX 280625
SVRILX
ILC029-035-049-079-139-173-280730-
/O.NEW.KILX.SV.W.0012.110228T0625Z-110228T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1225 AM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHWESTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 130 AM CST.
* AT 1221 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WESTERVELT TO BROWNSTOWN...AND
MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...SULLIVAN...EFFINGHAM...MATTOON...TOLEDO...
CHARLESTON...COWDEN...FINDLAY...BEECHER CITY...ALTAMONT...
SHUMWAY...STEWARDSON...WINDSOR...ALLENVILLE...TEUTOPOLIS...COOKS
MILL...NEOGA...HUMBOLDT...MONTROSE AND LERNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST MONDAY MORNING FOR
SOUTHEASTERN ILLINOIS.
LAT...LON 3949 8802 3922 8801 3902 8881 3921 8881
3921 8900 3954 8896 3966 8848 3966 8806
3969 8806 3969 8797 3949 8797
TIME...MOT...LOC 0625Z 252DEG 55KT 3948 8884 3908 8890
WIND...HAIL 60MPH 1.00IN
$$
BAK2 follow-up statements
608
WWUS53 KILX 280643
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1243 AM CST MON FEB 28 2011
ILC029-035-049-079-139-173-280730-
/O.CON.KILX.SV.W.0012.000000T0000Z-110228T0730Z/
COLES IL-JASPER IL-EFFINGHAM IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-
1243 AM CST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MOULTRIE...EASTERN SHELBY...CUMBERLAND...NORTHERN EFFINGHAM...
NORTHWESTERN JASPER AND COLES COUNTIES UNTIL 130 AM CST...
AT 1239 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALLENVILLE TO SHUMWAY...MOVING EAST AT 65 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MATTOON...CHARLESTON...TOLEDO...NEOGA...TEUTOPOLIS...HUMBOLDT...
MONTROSE...LERNA...JANESVILLE...RARDIN...JEWETT...OAKLAND...
GREENUP...ASHMORE...SIGEL...ETNA...TRILLA...COLES COUNTY AIRPORT...
FAIRGRANGE AND WOODBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3950 8797 3949 8802 3922 8801 3902 8881
3923 8878 3957 8862 3966 8848 3965 8847
3966 8806 3969 8806 3969 8797
TIME...MOT...LOC 0643Z 252DEG 55KT 3955 8840 3916 8856
WIND...HAIL 60MPH 0.88IN
$$515
WWUS53 KILX 280709
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
109 AM CST MON FEB 28 2011
ILC029-035-049-079-139-173-280719-
/O.CAN.KILX.SV.W.0012.000000T0000Z-110228T0730Z/
COLES IL-JASPER IL-EFFINGHAM IL-CUMBERLAND IL-SHELBY IL-MOULTRIE IL-
109 AM CST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOULTRIE...
SOUTHEASTERN SHELBY...CUMBERLAND...NORTHERN EFFINGHAM...NORTHWESTERN
JASPER AND COLES COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 3950 8797 3949 8802 3922 8801 3902 8881
3923 8878 3957 8862 3966 8848 3965 8847
3966 8806 3969 8806 3969 8797
TIME...MOT...LOC 0709Z 252DEG 55KT 3967 8791 3928 8807
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:56 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 27, 11:56 PM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1156 PM CST SUN FEB 27 2011 .DISCUSSION... ISSUED 929 PM CST SUN FEB 27 2011 A MYRIAD OF WEATHER ISSUES IN PLACE FOR TONIGHT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL CONTINUE TO AFFECT A LARGE PORTION OF CENTRAL IL THE REMAINDER OF THE NIGHT. WATCHES MAY BE ISSUED FARTHER SOUTH AS THE NEXT LINE OF STORMS APPROACHES FROM THE WSW. INSTABILITY PARAMS CONTINUE TO SHOW CONDITIONS FAVORABLE FOR SEVERE STORMS OVER THE NEXT 3 HOURS IN CENTRAL IL...AND UP TO 6 HOURS IN SOUTHEAST IL. THE OTHER MAIN ISSUE IS THE FREEZING RAIN IN OUR NW COUNTIES. KNOX AND STARK ARE ALREADY SEEING ICING ON ELEVATED SURFACES AND UNTREATED ROADS. THE NEXT ROW OF COUNTIES MAY NEED TO BE ADDED TO THE FREEZING RAIN ADVISORY...WHICH WOULD INCLUDE SCHUYLER, FULTON, PEORIA AND MARSHALL. WILL CONTINUE TO CLOSELY MONITOR AIR TEMPERATURES AND PRECIPITATION PATTERNS TO SEE IF THAT WILL BECOME NECESSARY. SOME SNOW AND SLEET MAY EVENTUALLY DEVELOP ON THE NORTHWESTERN PORTION OF THE PRECIPITATION SHIELD...BUT IT APPEARS THAT WILL BE PRIMARILY NW OF OUR COUNTIES. THE LATEST RAPID UPDATE GUIDANCE SHOWS THE PRECIPITATION DIMINISHING SOMEWHAT AFTER MIDNIGHT IN AREAS WHERE WINTRY PRECIP WILL BE FALLING...SO THAT SHOULD HELP TO KEEP THE IMPACTS BELOW WARNING CRITERIA. IF WE EXPECT A QUARTER INCH OF ICE OR MORE...AN ICE STORM WARNING WOULD BE NEEDED. THE SURFACE LOW PRESSURE IS EXPECTED TO PASS ACROSS CENTRAL IL FROM SW TO NE AROUND MIDNIGHT. BEHIND THE LOW...COLDER AIR WILL BEGIN TO FILTER FARTHER SOUTHEAST INTO OUR AREA. AS THE COLDER AIR ARRIVES...DRIER AIR WILL ALSO ACCOMPANY IT. THAT DRY AIR SHOULD HELP TO REDUCE PRECIPITATION AMOUNTS AFTER MIDNIGHT. SEVERAL UPDATES HAVE ALREADY BEEN SENT OUT TONIGHT. WILL CONTINUE TO UPDATE INFORMATION IF NECESSARY AS THE SCENARIO UNFOLDS. SHIMON && .AVIATION... ISSUED 1156 PM CST SUN FEB 27 2011...FOR THE 06Z TAFS STRONG TO SEVERE STORMS MAY AFFECT DEC AND CMI IN THE NEXT HOUR OR TWO. THEN THE SEVERE THREAT WILL SHIFT SOUTHEAST OF ALL TAF SITES. RAIN SHOWERS WILL DIMINISH AFTER MIDNIGHT FROM WEST TO EAST. SOME FREEZING RAIN MAY DEVELOP IN PIA NEAR THE END OF PRECIP BETWEEN 09Z AND 12Z. SOME SURFACES MAY FREEZE OVER EVEN FROM JUST THE RAIN THAT FELL EARLIER TONIGHT. THE OTHER SITES SHOULD JUST SEE RAIN COME TO AN END BEFORE THE COLD AIR ARRIVES AND CHANGES THE PRECIP TO SNOW OR FREEZING RAIN. VLIFR CONDITIONS MAY OCCUR PERIODICALLY THROUGH 12Z...BUT EXPECT MVFR CONDITIONS TO ARRIVE BY 15Z-18Z AT ALL TAFS. THEN VFR BY NOON EVERYWHERE. WINDS WILL REMAIN GUSTY FROM THE NORTH BEHIND THE ADVANCING COLD FRONT...WITH WIND GUSTS UP TO 20-25KT THROUGH THE MORNING. WINDS WILL DROP BELOW 10KT TOWARD 00Z MONDAY NIGHT. SHIMON && .PREV DISCUSSION... ISSUED 332 PM CST SUN FEB 27 2011 MODELS APPEAR TO BE IN SOME AGREEMENT WITH OVERALL SFC AND UPPER AIR PATTERN...BUT DIFFER ON THE DETAILS WITH TEMP PROFILES AND LOCATION OF GREATEST QPF. MAIN CONCERN IS THE WEATHER SYSTEM THAT WILL BE AFFECTING THE CWA TONIGHT AND EARLY TOMORROW...WITH A WIDE RANGE OF WEATHER. SHORT TERM...TONIGHT THROUGH WEDNESDAY LOW PRSS AREA IN EASTERN CO WILL QUICKLY MOVE OUT INTO THE PLAINS AND REACH SOUTHEASTERN IL BY MIDNIGHT...AND THEN WESTERN PA BY TOMORROW MORNING. THE ASSOCIATED WARM FRONT WILL BE OVER THE AREA TONIGHT AND PCPN WILL DEVELOP ALONG AND NORTH OF THE FRONT. HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHWESTERN AREAS OF THE CWA TONIGHT WHILE CONVECTION DEVELOPS IN THE WARM SECTOR AND MOVES ACROSS SOUTHEASTERN PARTS OF THE CWA. MOST OF THE AREA IS IN A SLIGHT RISK FOR SEVERE WEATHER FOR TONIGHT...WITH THE POSSIBILITY OF HAIL AND DAMAGING WINDS...WITH ANY STORMS THAT DEVELOP. FORCING APPEARS TO BE CONFINED ALONG AND NORTH OF THE FRONT...BUT WITH CONVECTION AND HEAVY RAIN OVER THE REST OF THE AREA...WILL LEAVE HIGH POPS IN FORECAST FOR TONIGHT AND OVERNIGHT. PCPN WILL TRANSITION TO SNOW AS COLDER AIR ADVECTS INTO THE REGION. FORECAST SOUNDINGS INDICATE A SMALL...MAYBE...3HR PERIOD OF A MIX RAIN/SNOW AND SLEET. FREEZING RAIN COULD BE POSSIBLE IF COLD AIR ARRIVES ON THE SURFACE BEFORE THE COLDER AIR ALOFT. BELIEVE THERE IS ONLY A SMALL CHANCE OF THIS HAPPENING SO WILL NOT ADDED ANY FREEZING RAIN AT THIS TIME. CHANGE OVER TO SNOW WILL OCCUR OVERNIGHT IN THE NORTHWEST AND TOMORROW MORNING IN THE EAST AND SOUTHEAST. ACCUMULATION AMOUNTS WILL BE SMALL AND THINKING OF A HALF INCH OR LESS POSSIBLE OVER THE AREA. AREAS IN THE NORTHWEST COULD RECEIVE UP TO AN INCH BY MORNING. PCPN WILL END BY NOON ACROSS THE AREA. NOT LOOKING FOR MUCH SNOW OR ICE ACCUMULATION SO NOW WINTER HEADLINE WARRANTED AT THIS TIME. HEAVY RAINFALL FORECASTED WILL CAUSE RISES IN AREA RIVERS. ALREADY HAVE ESF OUT SO WILL KEEP THAT GOING. FLASH FLOOD GUIDANCE LOOKS HIGH ENOUGH...AND STORMS SHOULD BE MOVING FAST ENOUGH...THAT FLASH FLOOD WATCH DOES NOT SEEM NECESSARY AT THIS TIME. REMAINDER OF THE FORECAST THROUGH WED NIGHT WILL BE DRY AS HIGH PRSS PUSHES INTO THE AREA AND SLIDES EAST. ANOTHER FRONT WILL DROP THROUGH THE AREA WEDNESDAY BUT WILL BE DRY AS MOISTURE SHOULD BE CUTOFF FROM THE SYSTEM. TEMPS WILL WARM TONIGHT BUT REMAINED FAIRLY STEADY GIVEN ALL THE PCPN...CLOUDS AND COLD AIR ADVECTION TOMORROW. COOLER TEMPS TOMORROW NIGHT...BUT WARMING BACK UP AS HIGH PRSS DOMINATES THE WEATHER FOR MID WEEK. LONG TERM...THURSDAY THROUGH SUNDAY ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA LATER IN THE WEEK AND MODELS HAVE BEGUN TO SLOW DOWN THE ONSET OF THE PCPN. PCPN COULD ALSO LINGER LITTLE LONGER THAN PREVIOUS MODEL RUNS SUGGESTED. SO WILL HAVE CHC PCPN FOR FRI THROUGH SATURDAY...WITH CONTINUED CHANCE IN THE SOUTHEAST FOR SAT NIGHT. TEMPS SHOULD REMAIN WARM THROUGH THE PERIOD...BUT APPEARS ANOTHER SHOT OF COOLER AIR IS IN STORE FOR THE AREA SAT NIGHT AND SUNDAY/ AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR ILZ027-028. &&
Hazardous weather outlook, Feb 27, 3:23 PM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CST SUN FEB 27 2011 ILZ027>031-281200- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 323 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING BY LATE AFTERNOON AND CONTINUING THROUGH THE NIGHT. HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...SMALL HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036>038-040>057-061>063-066>068-071>073-281200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN- MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON- SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION- 323 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL ILLINOIS AS A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING BY LATE AFTERNOON AND CONTINUING THROUGH THE NIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER THREATS...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE PRIMARY SEVERE WEATHER THREAT WILL OCCUR BETWEEN 7 PM AND 3 AM. HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...SMALL HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 7 PM AND 3 AM TONIGHT. HJS
In the hours before
Local storm report, Feb 27, 9:53 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
953 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL NORMAL 40.52N 89.00W
02/27/2011 M0.50 INCH MCLEAN IL MESONET
LARGE AMOUNTS OF HALF INCH HAIL WITH HEAVY RAINS.
&&
25Special weather statement, Feb 27, 10:11 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1011 PM CST SUN FEB 27 2011
ILZ072-073-280445-
LAWRENCE-RICHLAND-
1011 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND SOUTHEASTERN RICHLAND
COUNTIES UNTIL 1045 PM CST...
AT 1010 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WEST SALEM...OR 13 MILES SOUTH OF OLNEY...
MOVING NORTHEAST AT 75 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SUMNER...
BRIDGEPORT...
LAWRENCEVILLE...
BIRDS...
OTHER LOCATIONS AFFECTED INCLUDE...BERRYVILLE...HELENA...RED HILLS
STATE PARK...MOUNT CARMEL AIRPORT...PETROLIA AND BILLETT.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3858 8815 3860 8815 3886 8773 3885 8756
3885 8753 3883 8753 3879 8750 3871 8751
3857 8779 3857 8814
TIME...MOT...LOC 0411Z 237DEG 64KT 3857 8801
GEELHARTLocal storm report, Feb 27, 10:22 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1022 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM FREEZING RAIN 1 N ABINGDON 40.82N 90.40W
02/27/2011 M0.10 INCH KNOX IL MESONET
ICING ON TREE LIMBS AND POWER LINES
&&
25Local storm report, Feb 27, 10:42 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1042 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
02/27/2011 M1.29 INCH PEORIA IL CO-OP OBSERVER
&&
25Special weather statement, Feb 27, 10:43 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 PM CST SUN FEB 27 2011
ILZ067-068-072-073-280530-
CRAWFORD-JASPER-LAWRENCE-RICHLAND-
1043 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN RICHLAND...NORTHERN
LAWRENCE...SOUTHEASTERN JASPER AND SOUTHERN CRAWFORD COUNTIES UNTIL
1130 PM CST...
AT 1038 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLAREMONT...OR 7 MILES EAST OF OLNEY...
MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARDINVILLE...
BIRDS...
NEW HEBRON...
FLAT ROCK...
PALESTINE...
OTHER LOCATIONS AFFECTED INCLUDE...RED HILLS STATE PARK...PETROLIA
AND PINKSTAFF.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3865 8789 3885 8805 3909 8761 3900 8758
3896 8753 3893 8753 3886 8755 3885 8753
3880 8751
TIME...MOT...LOC 0442Z 238DEG 49KT 3876 8790
BAKSpecial weather statement, Feb 27, 11:04 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1104 PM CST SUN FEB 27 2011
ILZ042-047-048-050>052-280600-
CASS-CHRISTIAN-LOGAN-MENARD-MORGAN-SANGAMON-
1104 PM CST SUN FEB 27 2011
...SIGNIFICANT WEATHER ALERT FOR CASS...EASTERN MORGAN...LOGAN...
MENARD...NORTHERN CHRISTIAN AND SANGAMON COUNTIES UNTIL MIDNIGHT
CST...
AT 1101 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUFF SPRINGS TO 5
MILES SOUTHEAST OF LITERBERRY TO 6 MILES NORTHEAST OF ATHENSVILLE...
MOVING EAST AT 60 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...
VIRGINIA...
CHANDLERVILLE...
PLEASANT PLAINS...
NEW BERLIN...
LOAMI...
OTHER LOCATIONS AFFECTED INCLUDE...SINCLAIR...NORTONVILLE...
PRENTICE...PHILADELPHIA...BERLIN AND LOWDER.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4001 9049 4006 9025 4007 9012 4014 8992
4013 8981 4016 8965 4014 8961 4022 8960
4029 8927 4029 8915 3992 8915 3992 8922
3981 8922 3980 8915 3966 8915 3952 8972
3952 9021 3977 9023 3997 9053
TIME...MOT...LOC 0504Z 253DEG 52KT 3996 9034 3980 9009
3953 9007
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 6:52 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 38 min |
| Feb 27, 7:19 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason, Tazewell | 41 min |
| Feb 27, 7:40 PM CST | Special Weather Statement | ILX | Mason, Menard, Tazewell | 50 min |
| Feb 27, 7:56 PM CST | Special Weather Statement | ILX | Peoria, Tazewell | 49 min |
| Feb 27, 8:14 PM CST | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 31 min |
| Feb 27, 8:25 PM CST | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 35 min |
| Feb 27, 8:30 PM CST | Special Weather Statement | ILX | Christian, Moultrie, Shelby | 30 min |
| Feb 27, 8:33 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 32 min |
| Feb 27, 8:42 PM CST | Special Weather Statement | ILX | Morgan, Scott | 33 min |
| Feb 27, 8:44 PM CST | Severe Thunderstorm Warning | ILX | McLean | 46 min |
| Feb 27, 8:45 PM CST | Freezing Rain Advisory | ILX | Knox, Stark | 5 hr |
| Feb 27, 9:17 PM CST | Severe Thunderstorm Warning | ILX | Christian, Logan, Menard, Sangamon | 28 min |
| Feb 27, 9:19 PM CST | Special Weather Statement | ILX | Coles, Douglas, Edgar | 41 min |
| Feb 27, 9:35 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Douglas, Edgar | 40 min |
| Feb 27, 9:47 PM CST | Special Weather Statement | ILX | DeWitt, Logan, McLean, Macon, Moultrie, Piatt | 43 min |
| Feb 27, 10:11 PM CST | Special Weather Statement | ILX | Lawrence | 34 min |
| Feb 27, 10:43 PM CST | Special Weather Statement | ILX | Crawford, Lawrence | 47 min |
| Feb 27, 11:02 PM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 16 days |
| Feb 27, 11:04 PM CST | Special Weather Statement | ILX | Cass, Logan, Menard, Morgan, Sangamon | 56 min |
| Feb 28, 12:29 AM CST | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper, Richland | 61 min |
| Feb 28, 12:59 AM CST | Severe Thunderstorm Warning | ILX | Clark, Edgar | 32 min |
| Feb 28, 1:06 AM CST | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 39 min |
| Feb 28, 1:18 AM CST | Tornado Warning | ILX | Richland | 14 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.